MAUDE Adverse Event Report: COOK VANDERGRIFT INC. LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DRB STYLET, CATHETER

COOK VANDERGRIFT INC. LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DRB STYLET, CATHETER
Model Number G26550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemothorax (1896)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
An atrial lead and an icd lead had been / have been placed from the left anterior chest.Since the icd lead broke, the lead removal was attempted.Ofa01 was used for both leads as a locking stylet (totally, two ofa01 were used), and philips's laser sheath 14fr and 16fr were used for adhesion removal.Both tips of atrial lead and an icd lead came off, but both stuck around at svc.Hemothorax occurred during the 16fr laser sheath being used around svc, and the chest was opened.Hemostasis was accomplished by opening the chest.It is not confirmed whether the target leads which include ofa01 could be surgically removed from anatomy surgically at the same time.Additional information provided on 7 july 2025.The surgeon finished the open chest surgery but left the leads in the patient.The lead tips were at around the junction of the svc and the ra, and the liberators remain inside the lead.'bailout' for the liberators were not performed.Information updated on 8 july 2025.The ventricular lead had been removed, and only the atrial lead remains.
 
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return." e1 - title: unknown.E1 - postal code: (b)(6).E1 - phone number: unknown.E3 - occupation: unknown.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturer's investigation, to provide additional information, and to correct information that was previously submitted (correction to 7a: no).The device was not returned for the complaint; therefore, a physical investigation could not be performed, and the customer's complaint is acknowledged, but could not be confirmed, other than by the customer's testimony.The hemothorax reportedly occurred during the 16fr laser sheath being used around the superior vena cava.There was no allegation of a malfunction of the cook devices.However, the device history record (dhr) was reviewed for the reported lot information, including manufacturing and quality control records and there are no signs to indicate that the device was not manufactured to current specifications.This complaint mode is being monitored, tracked and trended per the cvi post market surveillance and complaint handling processes.The device's instructions for use (ifu) verbiage was passed along to the customer regarding not to abandon a catheter/lead with the stylet still in place inside of the catheter/lead.Per the ifu: "when using the liberator beacon tip locking stylet: do not abandon a catheter/lead in a patient with the liberator beacon tip locking stylet still in place inside the catheter/lead.Severe vessel or endocardial wall damage may result from the stiffened catheter/lead or from fracture or migration of the abandoned stylet wire.Do not apply weighted traction to an inserted liberator beacon tip locking stylet as myocardial avulsion, hypotension, or venous wall tearing may result.Be aware that a lead that has a j-shape retention wire that occupies its inner lumen (rather than being outside the coil) may not be compatible with the liberator beacon tip locking stylet.Insertion of the liberator beacon tip locking stylet into such a lead may result in protrusion and possible migration of the j-shape retention wire.", "potential adverse events related to the procedure of intravascular extraction of catheters/leads include (listed in order of increasing potential effect): dislodging or damaging nontargeted catheter/lead, chest wall hematoma, thrombosis, arrhythmias, acute bacteremia, acute hypotension, pneumothorax, stroke, migrating fragment from catheter/object, pulmonary embolism, laceration or tearing of vascular structures or the myocardium, cardiac tamponade, hemopericardium/pericardial effusion, hemothorax, cardiac arrest, death." this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DRB STYLET, CATHETER
Manufacturer (Section D)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer (Section G)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer Contact
kimberly platt
1186 montgomery lane
vandergrift, PA 15690-6065
7248458621
MDR Report Key22814154
Report Number2522007-2025-00013
Device Sequence Number12191293
Product Code DRB
UDI-Device Identifier10827002265506
UDI-Public(01)10827002265506(17)280131(10)N212653
Combination Product (Y/N)N
PMA/510(K) Number
K170298
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG26550
Device Catalogue NumberLR-OFA01
Device Lot NumberN212653
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDELIGHT 14 FR; GLIDELIGHT 16 FR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown